August  2018, 38(8): 4019-4040. doi: 10.3934/dcds.2018175

On fractional Hardy inequalities in convex sets

1. 

Dipartimento di Matematica e Informatica, Università degli Studi di Ferrara, Via Machiavelli 35, 44121 Ferrara, Italy

2. 

Aix-Marseille Université, CNRS, Centrale Marseille, I2M, UMR 7373, 39 Rue Frédéric Joliot Curie, 13453 Marseille, France

3. 

Dipartimento di Matematica, Università degli Studi di Bologna, Piazza di Porta San Donato 5, 40126 Bologna, Italy

Received  October 2017 Revised  February 2018 Published  May 2018

We prove a Hardy inequality on convex sets, for fractional Sobolev-Slobodeckiĭ spaces of order $(s, p)$. The proof is based on the fact that in a convex set the distance from the boundary is a superharmonic function, in a suitable sense. The result holds for every $1<p<∞$ and zhongwenzy $0<s<1$, with a constant which is stable as $s$ goes to 1.

Citation: Lorenzo Brasco, Eleonora Cinti. On fractional Hardy inequalities in convex sets. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 4019-4040. doi: 10.3934/dcds.2018175
References:
[1]

K. Bogdan and B. Dyda, The best constant in a fractional Hardy inequality, Math. Nachr., 284 (2011), 629-638. doi: 10.1002/mana.200810109. Google Scholar

[2]

L. Brasco and G. Franzina, Convexity properties of Dirichlet integrals and Picone-type inequalities, Kodai Math. J., 37 (2014), 769-799. doi: 10.2996/kmj/1414674621. Google Scholar

[3]

L. Brasco and E. Parini, The second eigenvalue of the fractional p-Laplacian, Adv. Calc. Var., 9 (2016), 323-355. doi: 10.1515/acv-2015-0007. Google Scholar

[4]

L. BrascoE. Parini and M. Squassina, Stability of variational eigenvalues for the fractional p-Laplacian, Discrete Contin. Dyn. Syst., 36 (2016), 1813-1845. doi: 10.3934/dcds.2016.36.1813. Google Scholar

[5]

C. Bucur and E. Valdinoci, Nonlocal Diffusion and Applications, Lecture Notes of the Unione Matematica Italiana, 20. Springer, [Cham]; Unione Matematica Italiana, Bologna, 2016. doi: 10.1007/978-3-319-28739-3. Google Scholar

[6]

Z.-Q. Chen and R. Song, Hardy inequality for censored stable processes, Tohoku Math. J., 55 (2003), 439-450. doi: 10.2748/tmj/1113247482. Google Scholar

[7]

E. Cinti and F. Ferrari, Geometric inequalities for fractional Laplace operators and applications, NoDEA Nonlinear Differential Equations Appl., 22 (2015), 1699-1714. doi: 10.1007/s00030-015-0340-3. Google Scholar

[8]

E. B. Davies, A review of Hardy inequalities, The Maz'ya anniversary collection, Vol. 2 (Rostock, 1998), Oper. Theory Adv. Appl., Birkhäuser, Basel, 110 (1999), 55–67. doi: 10.1007/978-3-0348-8672-7_5. Google Scholar

[9]

A. Di CastroT. Kuusi and G. Palatucci, Local behavior of fractional p-minimizers, Ann. Inst. H. Poincaré Anal. Non Linéaire, 33 (2016), 1279-1299. doi: 10.1016/j.anihpc.2015.04.003. Google Scholar

[10]

B. Dyda, A fractional order Hardy inequality, Illinois J. Math., 48 (2004), 575-588. Google Scholar

[11]

B. Dyda and A. V. Vähäkangas, A framework for fractional Hardy inequalities, Ann. Acad. Sci. Fenn. Math., 39 (2014), 675-689. doi: 10.5186/aasfm.2014.3943. Google Scholar

[12]

R. L. Frank, R. Seiringer, Sharp fractional Hardy inequalities in half-spaces, Around the Research of Vladimir Maz'ya. I, Int. Math. Ser. (N. Y. ), Springer, New York, 11 (2010), 161–167. doi: 10.1007/978-1-4419-1341-8_6. Google Scholar

[13]

R. L. Frank and R. Seiringer, Non-linear ground state representations and sharp Hardy inequalities, J. Funct. Anal., 255 (2008), 3407-3430. doi: 10.1016/j.jfa.2008.05.015. Google Scholar

[14]

H. P. HeinigA. Kufner and L.-E. Persson, On some fractional order Hardy inequalities, J. Inequal. Appl., 1 (1997), 25-46. doi: 10.1155/S1025583497000039. Google Scholar

[15]

A. IannizzottoS. Mosconi and M. Squassina, Global Hölder regularity for the fractional p-Laplacian, Rev. Mat. Iberoam., 32 (2016), 1353-1392. doi: 10.4171/RMI/921. Google Scholar

[16]

M. Kassmann, A priori estimates for integro-differential operators with measurable kernels, Calc. Var. Partial Differential Equations, 34 (2009), 1-21. doi: 10.1007/s00526-008-0173-6. Google Scholar

[17]

M. Loss and C. Sloane, Hardy inequalities for fractional integrals on general domains, J. Funct. Anal., 259 (2010), 1369-1379. doi: 10.1016/j.jfa.2010.05.001. Google Scholar

[18]

V. Maz'ya and T. Shaposhnikova, On the Bourgain, Brezis, and Mironescu theorem concerning limiting embeddings of fractional Sobolev spaces, J. Funct. Anal., 195 (2002), 230-238. doi: 10.1006/jfan.2002.3955. Google Scholar

[19]

J. Moser, On Harnack's theorem for elliptic differential equations, Comm. Pure Appl. Math., 14 (1961), 577-591. doi: 10.1002/cpa.3160140329. Google Scholar

[20]

B. Opic and A. Kufner, Hardy-type Inequalities, Pitman Research Notes in Mathematics Series, 219. Longman Scientific & Technical, Harlow, 1990. Google Scholar

[21]

A. Ponce, A new approach to Sobolev spaces and connections to Γ-convergence, Calc. Var. Partial Differential Equations, 19 (2004), 229-255. doi: 10.1007/s00526-003-0195-z. Google Scholar

show all references

References:
[1]

K. Bogdan and B. Dyda, The best constant in a fractional Hardy inequality, Math. Nachr., 284 (2011), 629-638. doi: 10.1002/mana.200810109. Google Scholar

[2]

L. Brasco and G. Franzina, Convexity properties of Dirichlet integrals and Picone-type inequalities, Kodai Math. J., 37 (2014), 769-799. doi: 10.2996/kmj/1414674621. Google Scholar

[3]

L. Brasco and E. Parini, The second eigenvalue of the fractional p-Laplacian, Adv. Calc. Var., 9 (2016), 323-355. doi: 10.1515/acv-2015-0007. Google Scholar

[4]

L. BrascoE. Parini and M. Squassina, Stability of variational eigenvalues for the fractional p-Laplacian, Discrete Contin. Dyn. Syst., 36 (2016), 1813-1845. doi: 10.3934/dcds.2016.36.1813. Google Scholar

[5]

C. Bucur and E. Valdinoci, Nonlocal Diffusion and Applications, Lecture Notes of the Unione Matematica Italiana, 20. Springer, [Cham]; Unione Matematica Italiana, Bologna, 2016. doi: 10.1007/978-3-319-28739-3. Google Scholar

[6]

Z.-Q. Chen and R. Song, Hardy inequality for censored stable processes, Tohoku Math. J., 55 (2003), 439-450. doi: 10.2748/tmj/1113247482. Google Scholar

[7]

E. Cinti and F. Ferrari, Geometric inequalities for fractional Laplace operators and applications, NoDEA Nonlinear Differential Equations Appl., 22 (2015), 1699-1714. doi: 10.1007/s00030-015-0340-3. Google Scholar

[8]

E. B. Davies, A review of Hardy inequalities, The Maz'ya anniversary collection, Vol. 2 (Rostock, 1998), Oper. Theory Adv. Appl., Birkhäuser, Basel, 110 (1999), 55–67. doi: 10.1007/978-3-0348-8672-7_5. Google Scholar

[9]

A. Di CastroT. Kuusi and G. Palatucci, Local behavior of fractional p-minimizers, Ann. Inst. H. Poincaré Anal. Non Linéaire, 33 (2016), 1279-1299. doi: 10.1016/j.anihpc.2015.04.003. Google Scholar

[10]

B. Dyda, A fractional order Hardy inequality, Illinois J. Math., 48 (2004), 575-588. Google Scholar

[11]

B. Dyda and A. V. Vähäkangas, A framework for fractional Hardy inequalities, Ann. Acad. Sci. Fenn. Math., 39 (2014), 675-689. doi: 10.5186/aasfm.2014.3943. Google Scholar

[12]

R. L. Frank, R. Seiringer, Sharp fractional Hardy inequalities in half-spaces, Around the Research of Vladimir Maz'ya. I, Int. Math. Ser. (N. Y. ), Springer, New York, 11 (2010), 161–167. doi: 10.1007/978-1-4419-1341-8_6. Google Scholar

[13]

R. L. Frank and R. Seiringer, Non-linear ground state representations and sharp Hardy inequalities, J. Funct. Anal., 255 (2008), 3407-3430. doi: 10.1016/j.jfa.2008.05.015. Google Scholar

[14]

H. P. HeinigA. Kufner and L.-E. Persson, On some fractional order Hardy inequalities, J. Inequal. Appl., 1 (1997), 25-46. doi: 10.1155/S1025583497000039. Google Scholar

[15]

A. IannizzottoS. Mosconi and M. Squassina, Global Hölder regularity for the fractional p-Laplacian, Rev. Mat. Iberoam., 32 (2016), 1353-1392. doi: 10.4171/RMI/921. Google Scholar

[16]

M. Kassmann, A priori estimates for integro-differential operators with measurable kernels, Calc. Var. Partial Differential Equations, 34 (2009), 1-21. doi: 10.1007/s00526-008-0173-6. Google Scholar

[17]

M. Loss and C. Sloane, Hardy inequalities for fractional integrals on general domains, J. Funct. Anal., 259 (2010), 1369-1379. doi: 10.1016/j.jfa.2010.05.001. Google Scholar

[18]

V. Maz'ya and T. Shaposhnikova, On the Bourgain, Brezis, and Mironescu theorem concerning limiting embeddings of fractional Sobolev spaces, J. Funct. Anal., 195 (2002), 230-238. doi: 10.1006/jfan.2002.3955. Google Scholar

[19]

J. Moser, On Harnack's theorem for elliptic differential equations, Comm. Pure Appl. Math., 14 (1961), 577-591. doi: 10.1002/cpa.3160140329. Google Scholar

[20]

B. Opic and A. Kufner, Hardy-type Inequalities, Pitman Research Notes in Mathematics Series, 219. Longman Scientific & Technical, Harlow, 1990. Google Scholar

[21]

A. Ponce, A new approach to Sobolev spaces and connections to Γ-convergence, Calc. Var. Partial Differential Equations, 19 (2004), 229-255. doi: 10.1007/s00526-003-0195-z. Google Scholar

Figure 1.  The set $\Sigma_\sigma(x)$ and the supporting hyperplane $\Pi_{x'}$
Figure 2.  The distance of $y$ from $\partial K$ is smaller than its distance from the hyperplane
Figure 3.  The set $K_x$ in the second part of the proof of Theorem 1.1
[1]

Boumediene Abdellaoui, Fethi Mahmoudi. An improved Hardy inequality for a nonlocal operator. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1143-1157. doi: 10.3934/dcds.2016.36.1143

[2]

Ze Cheng, Congming Li. An extended discrete Hardy-Littlewood-Sobolev inequality. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 1951-1959. doi: 10.3934/dcds.2014.34.1951

[3]

Haim Brezis, Petru Mironescu. Composition in fractional Sobolev spaces. Discrete & Continuous Dynamical Systems - A, 2001, 7 (2) : 241-246. doi: 10.3934/dcds.2001.7.241

[4]

Genggeng Huang, Congming Li, Ximing Yin. Existence of the maximizing pair for the discrete Hardy-Littlewood-Sobolev inequality. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 935-942. doi: 10.3934/dcds.2015.35.935

[5]

José Francisco de Oliveira, João Marcos do Ó, Pedro Ubilla. Hardy-Sobolev type inequality and supercritical extremal problem. Discrete & Continuous Dynamical Systems - A, 2019, 39 (6) : 3345-3364. doi: 10.3934/dcds.2019138

[6]

Pablo Raúl Stinga, Chao Zhang. Harnack's inequality for fractional nonlocal equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 3153-3170. doi: 10.3934/dcds.2013.33.3153

[7]

Stathis Filippas, Luisa Moschini, Achilles Tertikas. Trace Hardy--Sobolev--Maz'ya inequalities for the half fractional Laplacian. Communications on Pure & Applied Analysis, 2015, 14 (2) : 373-382. doi: 10.3934/cpaa.2015.14.373

[8]

Ze Cheng, Changfeng Gui, Yeyao Hu. Existence of solutions to the supercritical Hardy-Littlewood-Sobolev system with fractional Laplacians. Discrete & Continuous Dynamical Systems - A, 2019, 39 (3) : 1345-1358. doi: 10.3934/dcds.2019057

[9]

Younghun Hong, Yannick Sire. On Fractional Schrödinger Equations in sobolev spaces. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2265-2282. doi: 10.3934/cpaa.2015.14.2265

[10]

Boumediene Abdellaoui, Ahmed Attar, Abdelrazek Dieb, Ireneo Peral. Attainability of the fractional hardy constant with nonlocal mixed boundary conditions: Applications. Discrete & Continuous Dynamical Systems - A, 2018, 38 (12) : 5963-5991. doi: 10.3934/dcds.2018131

[11]

Yutian Lei, Zhongxue Lü. Axisymmetry of locally bounded solutions to an Euler-Lagrange system of the weighted Hardy-Littlewood-Sobolev inequality. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 1987-2005. doi: 10.3934/dcds.2013.33.1987

[12]

Jingbo Dou, Ye Li. Classification of extremal functions to logarithmic Hardy-Littlewood-Sobolev inequality on the upper half space. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 3939-3953. doi: 10.3934/dcds.2018171

[13]

Angelo Favini, Gisèle Ruiz Goldstein, Jerome A. Goldstein, Silvia Romanelli. Selfadjointness of degenerate elliptic operators on higher order Sobolev spaces. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 581-593. doi: 10.3934/dcdss.2011.4.581

[14]

Jinrong Wang, Michal Fečkan, Yong Zhou. Approximate controllability of Sobolev type fractional evolution systems with nonlocal conditions. Evolution Equations & Control Theory, 2017, 6 (3) : 471-486. doi: 10.3934/eect.2017024

[15]

Anouar Bahrouni, VicenŢiu D. RĂdulescu. On a new fractional Sobolev space and applications to nonlocal variational problems with variable exponent. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 379-389. doi: 10.3934/dcdss.2018021

[16]

Jun Yang, Yaotian Shen. Weighted Sobolev-Hardy spaces and sign-changing solutions of degenerate elliptic equation. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2565-2575. doi: 10.3934/cpaa.2013.12.2565

[17]

Hua Jin, Wenbin Liu, Huixing Zhang, Jianjun Zhang. Ground States of Nonlinear Fractional Choquard Equations with Hardy-Littlewood-Sobolev Critical Growth. Communications on Pure & Applied Analysis, 2020, 19 (1) : 123-144. doi: 10.3934/cpaa.2020008

[18]

Siwei Duo, Hong Wang, Yanzhi Zhang. A comparative study on nonlocal diffusion operators related to the fractional Laplacian. Discrete & Continuous Dynamical Systems - B, 2019, 24 (1) : 231-256. doi: 10.3934/dcdsb.2018110

[19]

Jun Cao, Der-Chen Chang, Dachun Yang, Sibei Yang. Boundedness of second order Riesz transforms associated to Schrödinger operators on Musielak-Orlicz-Hardy spaces. Communications on Pure & Applied Analysis, 2014, 13 (4) : 1435-1463. doi: 10.3934/cpaa.2014.13.1435

[20]

Dachun Yang, Sibei Yang. Maximal function characterizations of Musielak-Orlicz-Hardy spaces associated to non-negative self-adjoint operators satisfying Gaussian estimates. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2135-2160. doi: 10.3934/cpaa.2016031

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (74)
  • HTML views (92)
  • Cited by (0)

Other articles
by authors

[Back to Top]